Alert archive / Pennsylvania / Freeze Warnings in 2014

Freeze Warning 3, NWS State College, PA

October 4, 2014Somerset County, Pennsylvania

NWS State College, PA issued this freeze warning at Oct 4, 2014, 8:46 PM EDT for Somerset County, Pennsylvania. It took effect at Oct 5, 2014, 2:00 AM EDT. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 4, 2014, 8:46 PM EDT (00:46 UTC)
In effect from
Oct 5, 2014, 2:00 AM EDT
Expired
Oct 5, 2014, 4:43 AM EDT
In force
3 hr
Issued by
NWS State College, PA

County Somerset County, PA

The radar

The Pittsburgh radar (KPBZ), 119 km from the middle of the area, began a volume at 00:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this freeze warning went out at Oct 4, 7:13 PM EDT, 1 hour 33 minutes earlier.

Area forecast discussion, Oct 4, 7:13 PM EDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
713 PM EDT SAT OCT 4 2014

.SYNOPSIS...
A STRONG COLD FRONT HAS BROUGHT THE COLDEST AIR OF THE FALL INTO
PENNSYLVANIA TODAY. A TROUGH OF LOW PRESSURE WILL REMAIN OVER THE
REGION FOR THE NEXT SEVERAL DAYS...RESULTING IN SEASONABLY COOL
TEMPERATURES...MOSTLY CLOUDY SKIES AND THE CHANCE OF RAIN INTO
MID WEEK.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
ISOLATED SHOWERS CONTINUE TO SPREAD OVER THE ALLEGHENY HIGHLANDS
AS COLDER AIR...UPPER SHEAR AXIS AND UPPER CYCLONIC FLOW INCREASE
OVER WESTERN HALF OF PA THIS EVENING. WILL KEEP LOW POPS THERE
FOR THE REMAINDER OF THE EVENING. OTHERWISE QUIET WEATHER FOR THE
AREA FOR THE REST OF THE AFTERNOON WITH POST FRONTAL NW FLOW.
STILL A CLOSE CALL ON FREEZE WARNING FOR TONIGHT FOR THE WESTERN
COUNTIES...BUT CONTINUE TO BELIEVE WE'LL SEE ENOUGH MIXING AND
CLOUD COVER TO KEEP TEMPERATURES FROM DROPPING BELOW FREEZING.
WILL CONT TO MENTION THAT A FEW AREAS MAY DROP BELOW FREEZING IN
THE HWO. WINDS WILL DROP OFF WITH CLEAR SKIES FOR SUSQ VALLEY AREA
WITH A COLD NIGHT WITH LOWS M-U 30S.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH SUNDAY NIGHT/...
WEAK SW IN BASE OF TROF WILL BRING CLOUDS AND A SLIGHT CHANCE OF
SHOWERS FOR FIRST HALF OF SUNDAY. EXPECT A GOOD DEAL OF CLOUD
COVER SUNDAY WITH LOW LEVEL MOISTURE AND CONT CYCLONIC FLOW.
EXCEPTION IN SUSQ VALLEY WITH DOWNSLOPING OFF THE RIDGES. HIGH
TEMPS WILL BE THE COLDEST SO FAR THIS FALL.

&&

.LONG TERM /MONDAY THROUGH SATURDAY/...
THE EARLY-TO-MID WEEK PATTERN WILL BE DOMINATED BY THE DEEP
CLOSED LOW/NEGATIVE HEIGHT ANOMALY CENTERED OVER ONTARIO AND THE
FULL LATITUDE TROUGH GRIPPING MUCH OF THE EASTERN U.S. THE BROAD
CYCLONIC FLOW ALOFT AROUND THE DEEP LOW WILL SEND A SERIES OF
EMBEDDED SHORTWAVES OR SECONDARY/REINFORCING COLD FRONTS THROUGH
MS/OH VLY AND INTO THE MID ATLC/NE STATES INTO MID-WEEK AND BRING
OCCASIONAL SHOWERS TO CENTRAL PA. KEPT CONTINUITY WITH THE PREV
FCST CHC POPS GIVEN MDL TIMING DIFFS. QPF AMTS WILL BE LGT GIVEN
OVERALL LACK OF DEEP MOISTURE/LOW PWATS.

A 12Z MULTI-MODEL/ENSEMBLE CONSENSUS SHOWS THE DEEP LOW LIFTING
NEWD THROUGH SOUTHERN HUDSON BAY NRN QUEBEC BY THE END OF THE
WEEK. THIS WILL ALLOW FOR A REBOUND IN HEIGHTS WHICH SHOULD
TRANSLATE INTO A GRADUAL MODERATION IN TEMPERATURES. A BRIEF
PERIOD OF RIDGING SEEMS PROBABLE FROM LATER WED-EARLY THU BEFORE
ANOTHER FRONTAL SYSTEM BRINGS RAIN CHANCES BACK INTO THE FCST THRU
THE END OF THE WEEK.

&&

.AVIATION /23Z SATURDAY THROUGH THURSDAY/...
MAINLY VFR CONDITIONS ACROSS REGION. WILL HAVE A FEW RAIN/SNOW
SHOWERS VCTY KBFD AND KJST LATER TODAY AND THIS EVENING WITH NEXT
BAND OF LIGHT SHOWERS. WINDS WILL BE GUSTY THIS AFTERNOON AND
EVENING.

OUTLOOK...

SUN-MON...MVFR CIGS/SHRA PSBL NW...OTHERWISE VFR.

TUE...COLD FRONT APPROACHES FROM W...SHRA/TSRA IMPACTS POSS N/W.

WED...MVFR CIGS/SHRA PSBL NW...OTHERWISE VFR.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...ROSS
NEAR TERM...ROSS/DEVOIR
SHORT TERM...ROSS
LONG TERM...STEINBUGL
AVIATION...ROSS
Hazardous weather outlook, Oct 4, 8:42 PM EDT, 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
842 PM EDT SAT OCT 4 2014

PAZ019-025>028-034>036-045-046-049>053-056>059-063>066-060045-
SOUTHERN CENTRE-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-BEDFORD-FULTON-
FRANKLIN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-
ADAMS-YORK-LANCASTER-
842 PM EDT SAT OCT 4 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ010>012-017-018-024-037-041-042-060045-
ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-NORTHERN CENTRE-CAMBRIA-
TIOGA-NORTHERN LYCOMING-SULLIVAN-
842 PM EDT SAT OCT 4 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ004>006-060045-
WARREN-MCKEAN-POTTER-
842 PM EDT SAT OCT 4 2014

...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM EDT SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FROST ADVISORY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FROST ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ033-060045-
SOMERSET-
842 PM EDT SAT OCT 4 2014

...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM EDT SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FREEZE WARNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FREEZE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 4, 8:46 PM EDTFrost AdvisoryCTPMcKean, Potter, Warren8 hr

Nearby

Freeze Warnings in Pennsylvania, 2014Every freeze warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.